MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0312
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was disposed of by the hospital and is no longer available for return.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2017-01474, 3005168196-2017-01475, 3005168196-2017-01476, 3005168196-2017-01477.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization to treat a pseudo-aneurysm in buttocks using ruby coils and a lantern delivery microcatheter (lantern).During the procedure, while attempting to advance five ruby coils through the lantern, the physician experienced resistance and was unable to advance the coils through the lantern; therefore the ruby coils and the lantern were removed.The procedure was completed using a non-penumbra microcatheter, non-penumbra coils and an additional ruby coil.In addition, there was no noted damage on the lantern after removal.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6838255
Report Number3005168196-2017-01473
Device Sequence Number13618044
Product Code HCG
UDI-Device Identifier00814548012827
UDI-Public00814548012827
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/31/2023
Device Catalogue NumberRBY2C0312
Device Lot NumberF63972
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2017
Initial Report FDA Received Date09/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1